Comprehensive Assessment of Kounis Syndrome Secondary to Carboplatin Chemotherapy: A Case Report
Abstract
Allergic reactions during chemotherapy can lead to a rare condition known as Kounis syndrome, characterized by the simultaneous occurrence of coronary ischemia and allergic manifestations. Herein, we present a case of a 75-year-old woman who developed carboplatin-induced coronary vasospasm, highlighting the importance of comprehensive clinical and immunological evaluations for an accurate diagnosis. During carboplatin infusion, the patient exhibited typical symptoms, including chest pain and electrocardiographic changes. Subsequent investigations revealed elevated serum tryptase and total immunoglobulin E levels along with normal-looking coronary arteries, confirming a diagnosis of Type I Kounis syndrome. Following a safe recovery from the acute anaphylactic episode, the patient's treatment plan was adjusted accordingly based on this definitive diagnosis. Our findings emphasize the significance of recognizing and documenting immune responses in the diagnosis of Kounis syndrome; this can inform therapeutic strategies and improve patient outcomes.
Fields of Study & Subjects
Food Allergy and Anaphylaxis Research
Drug-Induced Adverse Reactions
Toxin Mechanisms and Immunotoxins
Publication details
- Journal / source
- Journal of Nippon Medical School
- Publisher
- Medical Association of Nippon Medical School
- Volume
- 93
- Issue
- 1
- Pages
- 95–100
- Publication date
- 20 February 2026
- Language
- EN